Tokyo Journal of Mathematics

On the Integral Representation of Binary Quadratic Forms and the Artin Condition

Yingpu DENG, Chang LV, and Junchao SHENTU

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For diophantine equations of the form $ax^2+bxy+cy^2+g=0$ over $\mathbb{Z}$ whose coefficients satisfy some assumptions, we show that a condition with respect to the Artin reciprocity map, which we call the Artin condition, is the only obstruction to the local-global principle for integral solutions of the equation. Some concrete examples are presented.

Article information

Source
Tokyo J. Math., Volume 41, Number 2 (2018), 371-384.

Dates
First available in Project Euclid: 20 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1511221568

Mathematical Reviews number (MathSciNet)
MR3908800

Zentralblatt MATH identifier
07053482

Subjects
Primary: 11D09: Quadratic and bilinear equations 11E12: Quadratic forms over global rings and fields 11D57: Multiplicative and norm form equations
Secondary: 14L30: Group actions on varieties or schemes (quotients) [See also 13A50, 14L24, 14M17] 11R37: Class field theory

Citation

LV, Chang; SHENTU, Junchao; DENG, Yingpu. On the Integral Representation of Binary Quadratic Forms and the Artin Condition. Tokyo J. Math. 41 (2018), no. 2, 371--384. https://projecteuclid.org/euclid.tjm/1511221568


Export citation

References

  • D. A. Cox, Primes of the form $x^2+ ny^2$ : Fermat, class field theory, and complex multiplication, John Wiley & Sons, 1989.
  • D. Harari, Le défaut d'approximation forte pour les groupes algébriques commutatifs, Algebra & Number Theory 2, no. 5 (2008), 595–611.
  • C. Lv and Y. Deng, On orders in number fields: Picard groups, ring class fields and applications, Science China Mathematics 58, no. 8 (2015), 1627–1638.
  • C. Lv and J. Shentu, On the integral representation of $ax^2 + by^2$ and the Artin condition, arXiv preprint arXiv: 1502.07457 (2015), 1–9.
  • M. Newman, A note on an equation related to the Pell equation, American Mathematical Monthly 84, no. 5 (1977), 365–366.
  • D. Wei, On the sum of two integral squares in quadratic fields $\mathbb Q(\sqrt{\pm p})$, Acta Arith. 147, no. 3 (2011), 253–260.
  • D. Wei, On the diophantine equation $x^2-Dy^2=n$, Science China Mathematics 56, no. 2 (2013), 227–238.
  • D. Wei, On the sum of two integral squares in the imaginary quadratic field $\mathbb Q(\sqrt{-2p})$, Science China Mathematics 57, no. 1 (2014), 49–60.
  • D. Wei and F. Xu, Integral points for multi-norm tori, Proceedings of the London Mathematical Society 104, no. 5 (2012), 1019–1044.
  • D. Wei and F. Xu, Integral points for groups of multiplicative type, Advances in Mathematics 232, no. 1 (2013), 36–56.